Alert archive / Kansas / Frost Advisories in 2019
Frost Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 6, 2019, 2:37 PM CDT for 9 counties in Kansas. It took effect at Oct 7, 2019, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2019, 2:37 PM CDT (19:37 UTC)
- In effect from
- Oct 7, 2019, 1:00 AM CDT
- Expired
- Oct 7, 2019, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS73 KDDC 061937 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 237 PM CDT Sun Oct 6 2019 KSZ043-061>063-074>076-084-085-070345- /O.NEW.KDDC.FR.Y.0004.191007T0600Z-191007T1400Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, and Hugoton 237 PM CDT Sun Oct 6 2019 /137 PM MDT Sun Oct 6 2019/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton and Stevens Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
206 WWUS73 KDDC 062353 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 653 PM CDT Sun Oct 6 2019 KSZ043-061>063-074>076-084-085-071400- /O.CON.KDDC.FR.Y.0004.191007T0600Z-191007T1400Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, and Hugoton 653 PM CDT Sun Oct 6 2019 /553 PM MDT Sun Oct 6 2019/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton and Stevens Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Turner
280 WWUS73 KDDC 070819 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 319 AM CDT Mon Oct 7 2019 KSZ043-061>063-074>076-084-085-071400- /O.CON.KDDC.FR.Y.0004.000000T0000Z-191007T1400Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, and Hugoton 319 AM CDT Mon Oct 7 2019 /219 AM MDT Mon Oct 7 2019/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton and Stevens Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
849 WWUS73 KDDC 071347 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 847 AM CDT Mon Oct 7 2019 KSZ043-061>063-074>076-084-085-071500- /O.EXP.KDDC.FR.Y.0004.000000T0000Z-191007T1400Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, and Hugoton 847 AM CDT Mon Oct 7 2019 /747 AM MDT Mon Oct 7 2019/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... Many areas experienced a frost across mainly far southwest and west central Kansas, but temperatures will continue to rise through the morning with abundant sunshine. The next more substantial risk for freezing temperatures will be Friday morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 6, 12:19 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 6, 12:19 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1219 PM CDT Sun Oct 6 2019 ...Updated Aviation Section... .SHORT TERM...(Today and tonight) Issued at 314 AM CDT Sun Oct 6 2019 Dry conditions are expected through the short term with a few clouds this afternoon and mostly clear skies tonight. Winds will generally be from the northeast today becoming light and variable tonight as the center of high pressure moves over western Kansas. As for temperatures, highs today will reach into the mid 60s with lows tonight around 40 degrees. .LONG TERM...(Monday through Saturday) Issued at 314 AM CDT Sun Oct 6 2019 Quiet weather is expected through Tuesday night with winds shifting to the south and mostly clear skies. A weak disturbance is then progged to move over the area Tuesday night bringing a slight chance of precipitation to central Kansas. Otherwise expect an increase in cloudiness. An upper level low then deepens over the Intermountain west mid week then moves into the Northern Plains late week. This will help push a strong cold front through the area Thursday. A few storms may develop along this cold front but most places look to remain dry. High pressure builds into the area Friday into this weekend. As for temperatures, highs will start out around 70 degrees Monday then near 80s degrees Wednesday. Highs are then expected to only reach into the 50s Thursday and Friday before rebounding into the 60s Saturday. Lows will generally be in the upper 40s Monday night, 50s Tuesday night, 30s west to 50s east Wednesday night. The coldest so far this fall is expected Thursday night with lows ranging from the upper 20s across far western Kansas to upper 30s across west central Kansas. We then rebound into the 30s Friday night and around 40 degrees Saturday night. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1216 PM CDT Sun Oct 6 2019 Aviation weather will be rather tranquil this period through midday Monday. North-northeast winds of 11 to 14 knots this afternoon will decrease to below 10 knots early this evening. Winds will remain light, below 10 knots through the night and into Monday morning before increasing out of the south late Monday. Flight category will remain VFR through this TAF period with a dry lower atmosphere. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 42 69 48 / 10 0 0 0 GCK 65 39 69 47 / 10 0 0 0 EHA 65 39 69 48 / 10 0 0 0 LBL 65 40 68 47 / 10 0 0 0 HYS 64 41 69 47 / 0 0 0 0 P28 66 43 71 47 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Umscheid
Hazardous weather outlook, Oct 6, 3:33 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 333 AM CDT Sun Oct 6 2019 KSZ030-031-043>046-061>066-074>081-084>090-070845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 333 AM CDT Sun Oct 6 2019 /233 AM MDT Sun Oct 6 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- The first freeze of the season will be possible Thursday night and Friday night across far western Kansas. There may even be a few places across west central Kansas that dip down to hard freeze mark Thursday night. Days 2-7 Hazards ---------------- * Monday - Freeze: Elevated risk * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Fire weather: Elevated risk * Friday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk * Saturday - Freeze: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Frost Advisories in Kansas, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.